FDA to Look into Codeine Child Death Cases

by Kathy Jones on  August 16, 2012 at 7:03 PM Child Health News
RSS Email Print This Page Comment
The US Food and Drug Administration confirmed that it is looking into the case of three children who died and another child who developed serious breathing problem after being given pain reliever codeine following surgeries to remove their tonsils or adenoids.
 FDA to Look into Codeine Child Death Cases
FDA to Look into Codeine Child Death Cases

The health agency said that all of the children were given a normal dose but added that parents and caregivers should be aware of the symptoms and warning signs that may suggest that their children may be experiencing an overdose of codeine.

"The FDA is currently conducting a review of adverse event reports and other information to determine if there are additional cases of inadvertent overdose or death in children taking codeine, and if these adverse events occur during treatment of other kinds of pain, such as post-operative pain following other types of surgery or procedures", Bob Rappaport, from FDA's Center for Drug Evaluation and Research, said.



Source: Medindia

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Sudden Infant Death Syndrome / Cot Death Immunisation Death Facts Bereavement Christianson Syndrome 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive